FDA cautions against energy-boosting products with false promises!
The U.S. Food and Drug Administration (FDA) has warned that many unapproved inhalers sold as “energy boosters” often contain ammonia, a toxic gas that can cause several symptoms.
The FDA warning reads: “Inhaling ammonia can quickly lead to eye, nose, and throat irritation, coughing, and airway constriction. The FDA has received reports of side effects such as shortness of breath, convulsions, migraines, vomiting, diarrhea, and fainting in users taking non-steroidal stimulants.” .
The U.S. Food and Drug Administration (FDA) issued a consumer safety alert after it sent a letter to the product’s maker, Nose Slap LLC, on April 24. The warning message mentions two alarms that are sold on the company’s website.
According to the letter, Nose Slap and Soul Slap are advertised as energy-boosting alternatives to sugar and caffeine, and the company’s website notes that both inhalants contain ammonia.
In particular, the products are described as salts with an “extremely strong” smell. In general, olfactory salts using ammonia irritate the mucous membranes of the upper respiratory tract and stimulate the olfactory reflex. This reflex, in turn, alters a person’s breathing and increases oxygen supply and gas exchange in their lungs, which can increase alertness.
Once used to prevent or treat fainting, aromatic salts are no longer regularly used by doctors, but are sometimes used by athletes in an attempt to improve performance, although there is little evidence to support this use. However, odorous salts are relatively safe, but inhaling ammonia frequently or in high doses is harmful. Again, since the Nose Slap and Soul Slap are not approved, the FDA cannot guarantee the quality or safety of the products.
Depending on the dose inhaled, ammonia can burn the tissues of the nose, throat, and trachea; This causes swelling and accumulation of fluid in the lungs. According to the Centers for Disease Control and Prevention (CDC), it causes “destruction of the airways leading to respiratory failure or insufficiency” in addition to the symptoms previously listed.
The CDC notes that those who survive by inhaling very high concentrations of ammonia can suffer long-term lung damage, and if the chemical enters the eyes, it can damage the cornea and sometimes lead to blindness.
In its cautionary statement, the FDA urged healthcare professionals and consumers to report adverse events or quality issues with nose slaps or slaps to the MedWatch Adverse Event Reporting Program.
The Food and Drug Administration stated: “These products have not been demonstrated to be safe or effective for their intended use. Failure by the company to correct violations promptly may result in legal action without further notice, including, but not limited to, confiscation of the product and issuance of court order.” “.
Source: Living Science
You must log in to post a comment.